Babies and ChildrenApirofeno: What is it, what is it for and the correct dose...

Apirofeno: What is it, what is it for and the correct dose for your child?

Apirofeno (40 mg / ml) is another very popular children’s medicine, which contains ibuprofen and is indicated for the treatment of fever and pain. Find out everything you need to know about him.

The Apirofeno is one of those drugs that do not tend to be lacking in the medicine cabinet or shelf medicines, especially when there are kids at home. The reason is that it is another popular brand known to many parents, such as Apiretal or Dalsy.

In the case of Apirofeno in particular, we are also faced with a non-steroidal anti-inflammatory drug (NSAIDs) that is especially indicated for the symptomatic treatment of fever and pain of mild to moderate intensity. In other words, it would have practically the same therapeutic purpose as the other two drugs.

It comes in the form of a syrup (oral suspension), with a viscous texture, free of foreign substances and with a characteristic strawberry aroma, which is why its flavor tends to be very popular with the little ones in the house.

What is Apirofeno? What does it consist of?

Apirofeno is a non-steroidal anti-inflammatory drug, commonly used by many mothers and fathers for the symptomatic treatment of pain of mild to moderate intensity, as well as for the symptomatic treatment of fever.

Therefore, Apirofeno is suitable when your child has mild or moderate pain due to:

  • Throat pain.
  • Flu and colds.
  • Earache.
  • Headache.
  • Bumps and falls.

On the other hand, its administration is also adequate in case the little one has tenths of a fever and is really upset (as long as it has been so indicated by the pediatrician), or when he has a fever of more than 38ºC .

It can be administered directly or diluted in water, and it is advisable to always consume it with milk or with food, or immediately after the child has eaten; in this way we will reduce the possibility of stomach discomfort.

Some things to keep in mind before taking Apirofeno

In its composition we find azorubine (E-122), which can cause allergic reactions, in addition to asthma, especially in patients allergic to acetylsalicylic acid. In addition, it also has maltitol (E-965), which is why it is not suitable if you suffer from some type of intolerance to certain sugars.

In addition, it is not appropriate to take Apirofeno in the following cases: if you are allergic to ibuprofen or other non-steroidal anti-inflammatory drugs, if you vomit blood or have black stools or bloody diarrhea, if the child has a severe disease of the liver or the kidneys, if you have bleeding or blood clotting disorders, or if you have suffered a stomach or duodenal ulcer or bleeding.

What is the correct dose of Apirofeno?

As with most children’s ibuprofen medications, such as Dalsy or Apiretal, the correct dose of Apirofeno will depend on both the child’s age and weight. In addition, it is always advisable to follow the guidelines and doses set by the pediatrician, not exceeding either the quantity or the number of doses.

That is, it is always the pediatrician who will determine the most appropriate Apirofeno dosage for your child. Here we indicate what this dosage consists of:

Age Child’s weight Apirofeno dosage
Children 3 to 6 months From 5 to 7.6 kg 1.25 ml 3 times a day (150 mg ibuprofen / day)
Children 6 to 12 months From 7.7 to 9 kg 1.25 ml 3 times a day (150 mg-200 mg ibuprofen / day)
Children from 1 to 3 years From 10 to 15 kg 2.5 ml 3 to 4 times a day (300 mg-400 mg ibuprofen / day)
Children from 4 to 6 years old From 16 to 20 kg 3.75 ml 3 to 4 times a day (450 mg-600 mg ibuprofen / day)
Children from 7 to 9 years From 21 to 29 kg 5 ml 3 to 4 times a day (600 mg-800 mg ibuprofen / day)
Children from 10 to 12 years old From 30 to 40 kg 7.5 ml 3 to 4 times a day (900 mg-1,200 mg ibuprofen / day)

How often is it possible to give Apirofeno to the child?

The most common and recommended by the pediatrician is to administer Apirofeno every 6-8 hours. However, depending on whether the child has a very high fever or is very upset, and always under the prescription of the medical specialist, it is possible to administer it every 4 hours. In these cases the dose will be lower.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Subscribe Today

GET EXCLUSIVE FULL ACCESS TO PREMIUM CONTENT

EXPERT ANALYSIS OF AND EMERGING TRENDS IN CHILD WELFARE AND JUVENILE JUSTICE

Get unlimited access to our EXCLUSIVE Content and our archive of subscriber stories.

Exclusive content

Latest article

More article